"My weight was getting so out of control. I started their weigh loss diet program and lost 32 lbs! I have been able to reduce my blood pressure medicine, fit back in my clothes, have tons more energy... Now I am back to eating and my desire for foods has changes drastically. Saved my life!!! Pamela, Scottsdale Az
"Dr. Cline and Dr. Terranella have been amazing! For the first time we found doctors that actually listen. They care about how your feeling and try everything they can to get you back to a normal state. I am in love with these guys! If you want amazing care, see these guys." Jennifer F. ,Phoenix Az
Are you wondering if hormone therapy can cause bleeding?
Maybe you recently started hormone therapy and you're on conventional hormone therapy through a typical chain pharmacy, or maybe you’re on bioidentical hormones, or maybe you’re on pellet therapy.
The question for all these is, can they " hormone therapy" lead to bleeding? The answer is yes.
We treat a lot of patients with hormone therapy but the goal typically (some doctors do promote this) is not to cause bleeding. So if this is occurring we want to look at why and then take a step back. You may need a dose adjustment or things like this. In this post we're going to discuss those things as well as some things to be thinking about, in conjunction with your doctor. You don't want to ignore this and you do want to bring it to their attention. The prescribing doctor of the hormone should know this so that you're not missing things. in this video we're going to discuss all that ok
Hormone Therapy and Bleeding
So we want to discuss whether or not hormone therapy, whether it’s bioidentical hormone therapy or conventional hormone therapy can lead to bleeding uterine bleeding. Typically we're referring to the type of bleeding that would be unexpected. So you’re postmenopausal or you've been not having cycles for a period of time and then all of a sudden you start having cycles. Usually these are women in their late 40s or early 50s and sometimes if you're starting hormone therapy later and your 60s could happen then too. So this can happen and typically occurs as a result of too much hormones going into your formula. Now you may be getting and injection, topical oral, or pellet therapy but the common denominator is too high levels circulation in your blood. Just because the formula is high does not mean you will get bleeding. It is how much is in your blood that matters.
Why Does Bleeding Occur With Hormone Therapy
When you get a lot of estrogen in your body, your uterine lining will start to thicken. Eventually the lining will start to shed and kind of mimic a mensural cycle. Now the bleeding from hormone therapy can very quite broadly. It is typically different than regular menses. It will come on at more random times. It won't be every month on the clock like a regular mensural cycle would be. That's because the hormones are consistently going into your system. So it's probably going to be more regular bleeding and depending on what's going on with the hormone therapy it may not necessarily stop.
In other cases the bleeding could be just spotting here and there. Itreally depends on how high your hormonelevels are as a result of the treatmentthat you're getting. Typically thisis going to be an estrogen thing. So ifyou have really high estrogen you’regonna see this if the estrogen is not counterbalancewith enough progesterone.
Sometimes youcan suppress the bleeding from high estrogen but really youtypically wouldn't really want to dothat. If you're having that high ofestrogen to make your uterus startbleeding again, then it's probably toomuch. Sometimes it's normal if your just starting at thebeginning of hormone therapy and your body's getting usedto it.
Hormone Therapy and Bleeding What to Do
So what your really want to do ifthis is occurring you know kind of takea step back and make sure your doctorknows. you want to get them in the loop because if it’snot going away you need to dig a little deeper. If you’rejust initially starting hormone therapysometimes it's just your body gettingused to it. However, if it's not going away andor your hormone levels are really reallyhigh, then you want to make adjustmentsso that you're coming back into the normal range for for your age.
The other thing if it's not goingaway by making adjustments, you needto start looking at what the otherpossibilities are. So other possiblecauses of uterine bleeding inpostmenopausal women could be thingslike fibroids that can getactivated by the hormonetherapy. Of course uterine cancer can do thesame thing. Infections can sometimes mimic thisgive some uterine bleeding. Thyroidimbalance in rare cases can do this too butnot very common.
If you’re starting hormone therapy to you knowhave some bleeding we don't typically want that to happen. It can happen, just want to make sure your levels are not too high and and that it goes away in a appropriate amount of time.
So hormone therapy can cause bleeding, whetherit's a regular conventional hormonetherapy or bioidentical hormone therapyboth can cause bleeding.
Hopefully this answers the questionabout hormone therapy being a cause ofuterine bleeding. Ifyou have more questions about this youcan post them in the comment sectionbelow. Keepin mind that I did not cover all the possible causes of uterine bleeding but I did give themost basic ones. If this is happening don't just assume it is the therapy and it'll go away. You definitely want to bring your doctor into the loop.